MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER
Model Number 1009664J
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left anterior descending coronary artery with mild calcification and moderate tortuosity.During use, the ht balance middleweight universal ii guide wire became stuck inside the lumen of an unspecified balloon delivery system.Therefore, both devices were removed together without any issue.A non-abbott guide wire was then used.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
Subsequent to the initially filed mdr report: the guide wire and the unspecified balloon delivery system were removed together.Outside the patient anatomy, a guide wire separation occurred.There was no adverse patient effect.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.The reported difficult to remove could not be tested due to the device condition.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.It was reported that the guide wire encountered resistance with the guide catheter during removal.Analysis of the returned guide wire noted multiple bends on the core and damage to the coils.It is likely that the guide wire sustained damage during use.Damage to the guide wire¿s core and coils would impact its maneuverability, likely contributing to the reported difficulty during removal.Additionally, it was reported that the guide wire separated outside of the anatomy, likely dur to handling.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20091329
Report Number2024168-2024-10216
Device Sequence Number15415838
Product Code DQX
UDI-Device Identifier08717648118753
UDI-Public(01)08717648118753(17)250630(10)3071171
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number1009664J
Device Catalogue Number1009664J
Device Lot Number3071171
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED BALLOON DELIVERY SYSTEM
Patient Age68 YR
Patient SexMale
Patient Weight62 KG
Patient EthnicityNon Hispanic
Patient RaceAsian